Posted by HappyGirl on March 13, 2004, at 1:41:40
In reply to Expert Opinions Please on My ADD/BPII Med Cocktail, posted by AzureBay on March 12, 2004, at 21:26:28
It sounds to me like you're quite happy about 'Ritalin' and 'Ability,' but those two meds. are 'Stimulant.' Normally, if you're Bp, it's better to 'avoid' any stimulating effects because those form of med. brings up 'hypomania,' as you might already know.
Besides this, Bipolar and ADD goes hand in hand that is most of cases, but there is always exception.
Your pdoc. might NOT totally agree with your self-dx'ed Bipolar as seeing med. combo., especially 'Ritalin,' about which you have no suspiction, however. Ritalin is exclusively for ADD/ADDH, ... with some exception. Just few of Bps taking, but I just wonder how that affects their symptoms on their later days.
Also, if you're dx'ed with Bipolar, the very first thing is a mood-stabilizer, such as Depakote, Lithium, Lamical and more to list. Then, for me as Bp II, it's quite confusing to analyze your med. combo. Mostly, your pdoc. might think you're still ADD with slight Bp, thus he/she still keeps you on 'Ritalin?' Because, if you're truly Bipolar II, Ritalin and Ability combo. is a way 'stimulant' not to able to sleep during the night, in my guess. Just Abilify must be enough, if you're Bp. Other med. Klonopin might alleviate your insomnia from those two med., however.
Celexa is one of SSRIs that causes sexual disfunction, I believe.
Lastly, Zyprexa and Lithium, both meds. are one of top lists in regard to the effectiveness, although Zyprexa causes weight issue among some of its takers.
Not only you but most of Bp folks take quite awhile to find a right med. combo. It's very unfortunate to have Bipolor, but you may need more time and patience along with frequent trips to your pdoc. in order to find a right med. combo. that alleviates your symptoms.
In my case, it took almost two years to find a good med. combo., but still NOT 'perfect,' about 85-90% in normalcy.
Hopefully more insightful opinion coming to your med. combo. question.